Alert archive / Illinois / Flash Flood Warnings in 2013

Flash Flood Warning 5, NWS Lincoln, IL

April 10, 20135 counties in Illinois

NWS Lincoln, IL issued this flash flood warning at Apr 10, 2013, 8:45 PM CDT for 5 counties in Illinois. It was in force for 6 hr. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 10, 2013, 8:45 PM CDT (01:45 UTC)
Expired
Apr 11, 2013, 2:30 AM CDT
In force
6 hr
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
None

Counties Cass County, IL, Mason County, IL, Menard County, IL, Morgan County, IL, Scott County, IL

The radar

The Lincoln radar (KILX), 81 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 10, 9:00 PM CDTHEAVY RAIN 1.43Chandlerville, ILHADS REPORT ALONG THE SANGAMON RIVER.
Apr 10, 9:30 PM CDTHEAVY RAIN 1.577 W Winchester, ILHADS REPORT.
Apr 10, 9:30 PM CDTHEAVY RAIN 1.94Beardstown, ILSWOP
Apr 10, 9:35 PM CDTHEAVY RAIN 3.5Jacksonville, ILRAINFALL OF 0.75 INCHES DURING THE MORNING WITH ANOTHER 2.75 INCHES SINCE 1 PM. SWOP
Apr 10, 11:50 PM CDTHEAVY RAIN 2.571 Sw Woodson, IL24-HOUR TOTAL. 2.33 INCHES FELL BETEEN 8 PM AND MIDNIGHT. SWOP REPORT
Apr 11, 12:00 AM CDTHEAVY RAIN 1.58Meredosia, IL24-HOUR TOTAL, WITH 1.43 INCHES LAST 12 HOURS. HADS RIVER REPORTING SITE
Apr 11, 12:00 AM CDTHEAVY RAIN 1.991 N Chandlerville, IL24-HOUR TOTAL, WITH 1.79 INCHES LAST 12 HOURS. HADS RIVER REPORTING SITE
Apr 11, 12:55 AM CDTHEAVY RAIN 2.08Jacksonville Municipal, IL24-HOUR TOTAL, WITH 1.77 INCHES LAST 12 HOURS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.8 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2013-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2013-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
587 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

005 
WGUS53 KILX 110145
FFWILX
ILC017-125-129-137-171-110730-
/O.NEW.KILX.FF.W.0005.130411T0145Z-130411T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
845 PM CDT WED APR 10 2013

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CASS COUNTY IN WEST CENTRAL ILLINOIS...
  MASON COUNTY IN CENTRAL ILLINOIS...
  MENARD COUNTY IN CENTRAL ILLINOIS...
  MORGAN COUNTY IN WEST CENTRAL ILLINOIS...
  SCOTT COUNTY IN WEST CENTRAL ILLINOIS...

* UNTIL 230 AM CDT

* AT 843 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
  WARNED AREA. BETWEEN 1.5 AND 3 INCHES OF RAIN HAS FALLEN WEST OF A
  JACKSONVILLE TO PETERSBURG LINE THE PAST 3 HOURS. AN ADDITIONAL 1 
  TO 2 INCHES OF RAIN IS LIKELY BY 2 AM AS WIDESPREAD SHOWERS AND 
  THUNDERSTORMS SPREADS EAST ACROSS THE AREA...WHICH COULD LEAD TO 
  FLASH FLOODING.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BEARDSTOWN...HAVANA...JACKSONVILLE...VIRGINIA...WINCHESTER...
  ALEXANDER...ALSEY...ARENZVILLE...ASHLAND...ATHENS...BATH...BLUFF
  SPRINGS...BLUFFS...CHANDLERVILLE...CHAPIN...EASTON...EXETER...
  FRANKLIN...GREENVIEW...KILBOURNE...LITERBERRY...MANCHESTER...
  MANITO...MEREDOSIA...MURRAYVILLE...NAPLES...PETERSBURG...TALLULA...
  WAVERLY AND WOODSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 3982 9058 3988 9059 3992 9054 3999 9052
      4003 9043 4006 9043 4008 9039 4012 9037
      4015 9021 4019 9020 4029 9007 4038 9002
      4042 8995 4043 8972 3992 8970 3990 9000
      3953 8994 3952 9058 3971 9065

$$

KMH
1 follow-up statement
334 
WGUS73 KILX 110621
FFSILX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
121 AM CDT THU APR 11 2013

ILC017-125-129-137-171-110635-
/O.CAN.KILX.FF.W.0005.000000T0000Z-130411T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MASON IL-MENARD IL-MORGAN IL-SCOTT IL-CASS IL-
121 AM CDT THU APR 11 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CASS...SCOTT...
MORGAN...MENARD AND MASON COUNTIES IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3982 9058 3988 9059 3992 9054 3999 9052
      4003 9043 4006 9043 4008 9039 4012 9037
      4015 9021 4019 9020 4029 9007 4038 9002
      4042 8995 4043 8972 3992 8970 3990 9000
      3953 8994 3952 9058 3971 9065

$$

AUTEN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Apr 10, 6:53 PM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, Apr 10, 6:53 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
653 PM CDT WED APR 10 2013

.DISCUSSION...
ISSUED 316 PM CDT WED APR 10 2013

ACTIVE WEATHER ONGOING WITH STRONG STORMS IN EXTREME EASTERN IL
AND THUNDERSTORMS IN WEST CENTRAL IL. THE BIGGEST QUESTION FOR
THIS EVENING AND TONIGHT WILL BE THE MOVEMENT OF LOW PRESSURE WEST
OF STL AND THE ASSOCIATED BOUNDARY THAT MOVED THROUGH MUCH OF
CENTRAL IL AND PARTS OF EAST CENTRAL IL THIS MORNING.

TEMPERATURES WILL BE ALL OVER THE PLACE THE NEXT SEVEN DAYS AS
COLDER AIR MOVES IN THE NEXT FEW DAYS...FOLLOWED BY A WARM UP
LATER IN THE WEEK AND THEN A POTENTIAL COOL DOWN AGAIN BY MIDWEEK.
ANOTHER UPPER LEVEL SYSTEM AND ASSOCIATED LOW AND COLD
FRONT...SIMILAR TO THE ONE WE ARE EXPERIENCING TONIGHT-FRIDAY...
IS EXPECTED FROM ABOUT TUESDAY THROUGH MIDWEEK.

SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT

THERE IS QUITE A BIT OF UNCERTAINTY AS TO THE TRACK OF THE
AFOREMENTIONED SURFACE LOW TONIGHT...WHICH WILL MAKE A HUGE
DIFFERENCE IN TEMPERATURES AND POTENTIAL FOR STRONG/SVR STORMS. AT
THIS POINT IT LOOKS LIKE THE NAM AND LOCAL WRF HAVE THE PREFERRED
SOLUTION WITH THE FRONT CREEPING A LITTLE BIT TO THE NORTH AND THE
LOW TRACKING REAL CLOSE TO SPI AFTER MIDNIGHT AND JUST NORTH OF
CMI-DNV BY DAYBREAK. THIS WOULD KEEP THE BIGGEST THREAT FOR
STRONG/SVR STORMS ROUGHLY ALONG AND EAST OF I-55.

THURSDAY MORNING THE COLD FRONT IS EXPECTED TO BE NEAR THE INDIANA
BORDER...SO WILL KEEP THE MENTION OF T-STORMS GOING IN THE MORNING
IN EASTERN IL...WITH A CHANCE FOR SHOWERS IN WEST CENTRAL IL AND
EAST OF A PIA-DEC-EFFINGHAM LINE THROUGH EARLY EVENING IN THE LOW
LEVEL CYCLONIC FLOW AND SHORTWAVE LIFTING THROUGH THE UPPER
MIDWEST.

CYCLONIC FLOW IS EXPECTED TO REMAIN OVER MUCH OF THE AREA UNTIL
EARLY SATURDAY KEEPING CLOUDS AND COOL TEMPERATURES OVER CENTRAL
AND EASTERN IL. COULD SEE A FEW LIGHT SHOWERS NORTH OF A GBG-PIA-
BMI LINE FRIDAY...OTHERWISE THE REST OF THE FORECAST AREA WILL BE DRY.

LONG TERM...SATURDAY THROUGH WEDNESDAY

HIGH PRESSURE ON SATURDAY WILL GIVE US A BRIEF BREAK IN THE
RAINFALL. HOWEVER...INCREASING WARM ADVECTION IN THE LOW AND MID
LEVELS AND A ZONAL UPPER LEVEL FLOW WILL BRING A RETURN TO SHOWERS
SATURDAY NIGHT...WITH A FEW THUNDERSTORMS POSSIBLE TOWARD SUNDAY
MORNING.

BY EARLY NEXT WEEK OUR UPPER LEVEL PATTERN WILL BACK TO A
SOUTHWEST FLOW AS ANOTHER UPPER LEVEL LOW IS EXPECTED TO DIG INTO
THE SOUTHWESTERN STATES. THE GFS AND EUROPEAN ARE ACTUALLY FAIRLY
SIMILAR IN DEPICTING THIS SCENARIO...ALTHOUGH THE EURO IS A BIT
MORE AMPLIFIED.

THE BIG QUESTION FOR MONDAY THROUGH WEDNESDAY IS WHERE WILL A
NEARLY STATIONARY FRONT SET UP. BOTH THE GFS AND EUROPEAN INDICATE
THAT THE FRONT WILL SETTLE INTO CENTRAL IL MONDAY MORNING AND
REMAIN OVER THE AREA UNTIL AT LEAST TUESDAY. THE GFS IS QUICKER
BRINGING OUT AN AREA OF LOW PRESSURE LATER TUESDAY...WHILE THE
EURO HOLDS OFF UNTIL WEDNESDAY. THE BOTTOM LINE FOR NOW IS THAT
DUE TO THE FRONT IN THE VICINITY WILL NEED TO KEEP AN EXTENDED
PERIOD OF CHANCE POPS IN THE FORECAST FOR MONDAY THROUGH WEDNESDAY.

&&

.AVIATION...
ISSUED 652 PM CDT WED APR 10 2013

COMPLEX TAF FORECAST THIS EVENING FOR THE NEXT 12 HOURS WITH
PERIODS OF SHOWERS AND T-STORMS ANTICIPATED IN ASSOCIATION WITH A
LOW IN EAST CENTRAL MO AND A WEST-EAST FRONT EXTENDING ENE NEAR THE I-70
CORRIDOR. NEARLY ALL OF THE TAF SITES HAVE ONGOING T-STORMS WITH A
LINE/SEGMENTS OF STRONG STORMS APPROACHING CENTRAL IL FROM THE MS
RIVER VALLEY AND ANOTHER AREA IN EASTERN MO JUST AHEAD OF A COLD
FRONT THE NEXT FEW HOURS.

CEILINGS ARE EXPECTED TO BE IN THE LOW IFR CATEGORY MUCH OF THE
NIGHT DUE TO THE PROXIMITY OF THE LOW TRACK AND WEST-EAST FRONTAL
BOUNDARY...ALONG WITH T-STORMS IN THE VICINITY ACROSS CENTRAL IL
UNTIL JUST BEFORE DAYBREAK.

THE COLD FRONT WITH THE LOW IS EXPECTED TO REACH THE IL/IN BORDER
AROUND DAYBREAK...ALLOWING THE CEILINGS TO IMPROVE TOWARD MVFR
CIGS THURSDAY MORNING. COULD SEE A FEW SHOWERS FROM PIA-BMI IN THE
LOW LEVEL CYCLONIC FLOW FROM MID-AFTERNOON UNTIL THE END OF THE
TAF PERIOD.

MILLER
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 10, 3:44 PM CDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
344 PM CDT WED APR 10 2013

ILZ027>031-036>038-040>043-047>053-111100-
CASS-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON-
MCLEAN-MENARD-MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-
TAZEWELL-WOODFORD-
344 PM CDT WED APR 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

OCCASIONAL THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THE
EVENING HOURS AS A SLOW MOVING COLD FRONT EDGES ACROSS THE STATE.
THE STORMS ALONG THE FRONT HAVE THE POTENTIAL TO BE SEVERE...WITH
DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS.

THE STORMS WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL.
RAINFALL TOTALS THROUGH TONIGHT WILL APPROACH 2 INCHES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FRONTAL BOUNDARY IS EXPECTED TO STALL ACROSS THE AREA EARLY NEXT
WEEK. DISTURBANCES MOVING ALONG THE BOUNDARY WILL PRODUCE A RISK
OF THUNDERSTORMS FROM SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED...PRIMARILY BETWEEN 6 PM AND 9
PM TONIGHT.

ILZ044>046-054>057-061>063-111100-
CHAMPAIGN-CLARK-COLES-CUMBERLAND-DOUGLAS-EDGAR-MOULTRIE-PIATT-
SHELBY-VERMILION-
344 PM CDT WED APR 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

MORE WIDESPREAD THUNDERSTORM DEVELOPMENT IS EXPECTED THIS EVENING
AS A STRONG COLD FRONT APPROACHES AND MOVES THROUGH THE AREA. THE
STORMS ALONG THE FRONT HAVE THE POTENTIAL TO BE SEVERE...WITH
DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. AN ISOLATED
TORNADO CAN NOT BE RULED OUT.

THE STORMS WILL ALSO BE CAPABLE OF PRODUCING HEAVY RAINFALL.
RAINFALL TOTALS THROUGH TONIGHT WILL APPROACH 1.5 INCHES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FRONTAL BOUNDARY IS EXPECTED TO STALL ACROSS THE AREA EARLY NEXT
WEEK. DISTURBANCES MOVING ALONG THE BOUNDARY WILL PRODUCE A RISK
OF THUNDERSTORMS FROM SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED THROUGH THIS EVENING.

ILZ066>068-071>073-111100-
CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
344 PM CDT WED APR 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ILLINOIS.

.DAY ONE...TONIGHT

MORE WIDESPREAD THUNDERSTORM DEVELOPMENT IS EXPECTED THIS EVENING
AS A STRONG COLD FRONT APPROACHES AND MOVES THROUGH THE AREA. THE
STORMS ALONG THE FRONT HAVE THE POTENTIAL TO BE SEVERE...WITH
DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. AN ISOLATED
TORNADO CAN NOT BE RULED OUT.

THE STORMS WILL ALSO BE CAPABLE OF PRODUCING HEAVY RAINFALL.
RAINFALL TOTALS THROUGH TONIGHT WILL APPROACH 1 INCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FRONTAL BOUNDARY IS EXPECTED TO STALL ACROSS THE AREA EARLY NEXT
WEEK. DISTURBANCES MOVING ALONG THE BOUNDARY WILL PRODUCE A RISK
OF THUNDERSTORMS FROM SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THROUGH MIDNIGHT.

SMITH

In the hours before

Special weather statement, Apr 10, 4:58 PM CDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
458 PM CDT WED APR 10 2013

ILZ045-046-102300-
CHAMPAIGN-VERMILION-
458 PM CDT WED APR 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHAMPAIGN AND NORTHERN
VERMILION COUNTIES UNTIL 600 PM CDT...

AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR THOMASBORO...OR 6 MILES SOUTHWEST OF
RANTOUL...MOVING NORTHEAST AT 50 MPH. THIS STORM PRODUCED DIME
SIZE HAIL AT 455 PM IN MAHOMET.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  GIFFORD...
  RANKIN...
  POTOMAC...
  ROSSVILLE...
  HOOPESTON...

OTHER LOCATIONS AFFECTED INCLUDE...DEWEY...LUDLOW AND PENFIELD.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3997 8846 4027 8844 4039 8838 4040 8795
      4049 8793 4049 8752 4030 8753
TIME...MOT...LOC 2157Z 239DEG 52KT 4026 8824

KMH
Local storm report, Apr 10, 5:16 PM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
516 PM CDT WED APR 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             DAWSON                  39.85N 89.46W
04/10/2013  M0.75 INCH       SANGAMON           IL   FIRE DEPT/RESCUE

&&

DRH
Special weather statement, Apr 10, 5:35 PM CDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
535 PM CDT WED APR 10 2013

ILZ042>044-051>053-102315-
CHRISTIAN-DE WITT-LOGAN-MACON-PIATT-SANGAMON-
535 PM CDT WED APR 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SANGAMON...NORTHERN
CHRISTIAN...NORTHERN MACON...SOUTHEASTERN LOGAN...SOUTHERN DE WITT
AND WESTERN PIATT COUNTIES UNTIL 615 PM CDT...

AT 533 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NIANTIC...OR 13 MILES WEST OF DECATUR...
MOVING NORTHEAST AT 40 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 4021 8875 4001 8857 3977 8915 3991 8929
TIME...MOT...LOC 2235Z 235DEG 37KT 3987 8915

GOETSCH
Special weather statement, Apr 10, 5:42 PM CDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
542 PM CDT WED APR 10 2013

ILZ054>056-061-062-102345-
COLES-CUMBERLAND-DOUGLAS-MOULTRIE-SHELBY-
542 PM CDT WED APR 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SHELBY...NORTHWESTERN
CUMBERLAND...SOUTHEASTERN MOULTRIE...SOUTHWESTERN DOUGLAS AND WESTERN
COLES COUNTIES UNTIL 645 PM CDT...

AT 537 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WINDSOR...OR 11 MILES EAST OF SHELBYVILLE...
MOVING NORTHEAST AT 45 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  ALLENVILLE...
  MATTOON...
  COOKS MILL...
  HUMBOLDT...
  ARCOLA...
  HINDSBORO...

OTHER LOCATIONS AFFECTED INCLUDE...STRASBURG...PARADISE...GAYS...
COLES AND CHESTERVILLE.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3983 8827 3972 8806 3929 8855 3940 8873
TIME...MOT...LOC 2242Z 218DEG 37KT 3943 8856

GOETSCH
Local storm report, Apr 10, 6:05 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
605 PM CDT WED APR 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HEAVY RAIN       5 W ROSSVILLE           40.38N 87.76W
04/10/2013  M3.50 INCH       VERMILION          IL   TRAINED SPOTTER

            1.50 INCHES OF RAIN IN THE LAST HOUR.

&&

DRH
Special weather statement, Apr 10, 6:28 PM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
628 PM CDT WED APR 10 2013

ILZ045-046-110030-
CHAMPAIGN-VERMILION-
628 PM CDT WED APR 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHAMPAIGN AND NORTHERN
VERMILION COUNTIES UNTIL 730 PM CDT...

AT 624 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LAKE OF THE WOODS...OR 9 MILES NORTHWEST OF
CHAMPAIGN...MOVING NORTHEAST AT 45 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  RANTOUL...

OTHER LOCATIONS AFFECTED INCLUDE...DEWEY AND LUDLOW.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4014 8817 4021 8842 4039 8833 4041 8815
      4040 8795 4043 8794 4046 8752
TIME...MOT...LOC 2328Z 220DEG 42KT 4027 8830

KMH

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 8:05 PM CDTFlash Flood WarningILXDeWitt, Macon, Piatt6 hr
Apr 10, 8:12 PM CDTFlash Flood WarningILXFulton, Schuyler6 hr
Apr 10, 8:58 PM CDTSevere Thunderstorm WarningILXChristian, Macon, Moultrie, Shelby62 min
Apr 10, 10:06 PM CDTSpecial Weather StatementILXMcLean54 min
Apr 10, 10:09 PM CDTSevere Thunderstorm WarningILXDeWitt, McLean, Piatt36 min
Apr 10, 10:23 PM CDTFlash Flood WarningILXPeoria, Tazewell, Woodford6 hr
Apr 10, 10:30 PM CDTSevere Thunderstorm WarningILXClark, Coles, Cumberland, Edgar45 min
Apr 10, 10:37 PM CDTSpecial Weather StatementILXChampaign, Edgar, Vermilion53 min
Apr 10, 10:40 PM CDTSevere Thunderstorm WarningILXChampaign, Douglas, Edgar, Vermilion35 min
Apr 10, 10:54 PM CDTSpecial Weather StatementILXVermilion36 min
Apr 10, 11:03 PM CDTSevere Thunderstorm WarningILXChampaign, Vermilion42 min
Apr 11, 1:01 AM CDTAreal Flood AdvisoryILXSchuyler15 hr
Apr 11, 9:44 AM CDTRiver Flood WarningILXPiatt4 days
Apr 11, 1:15 PM CDTRiver Flood WarningILXCass, Fulton, Mason89 days
Apr 11, 1:15 PM CDTRiver Flood WarningILXBrown, Cass, Morgan, Schuyler93 days

Nearby

Flash Flood Warnings in Illinois, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.